MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: pno.Product code: catheter, percutaneous, cutting/scoring.(b)(4).Pma/510 (k) #: k141322.The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that an advance enforcer 35 focal force pta balloon catheter was being used for an in-stent restenosis when is ruptured.It is reported that the balloon was inflated to 16 atm at the time of rupture, and the patient's anatomy was not described to be calcified or tortuous.Allegedly, a "milvus" device was used to successfully complete the procedure.No adverse event have been reported regarding this instance.
 
Additional Manufacturer Narrative
The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and inspection of an unused advance enforcer 35 focal force pta balloon catheter was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A representative device, advance enforcer 35 focal force pta balloon catheter (same lot number) was obtained for investigation.No balloon surface defects noted.No non-conformities were noted on the surface of the catheter.Both the catheter length and balloon length measured within specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.There were no other reported complaints for this lot number.Per the customer, the balloon was inflated to 16 atmosphere (atm).The rated burst pressure for this balloon is 11 atm.Per the ifu, "the balloon is manufactured from an extra-thin wall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures." warnings: "do not exceed rated burst pressure.Rupture of balloon may occur." based upon the information provided and the characteristics displayed, a root cause of product use or handling related - did not follow instructions/ label was determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6721272
Report Number1820334-2017-02095
Device Sequence Number1247302
Product Code PNO
UDI-Device Identifier10827002352541
UDI-Public(01)10827002352541(17)200106(10)7568731
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberASB5-35-80-10-4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer06/19/2017
10/27/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date07/21/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1